# SDR QXEA2015092700511

- Difficulty date: September 27, 2015
- Submitted: September 28, 2015
- Operation: Air carrier
- Aircraft: N407QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4049
- Aircraft time: 34,078 hours, 35,762 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter Gen
- Part number: 11524003
- Part serial: 115240000531
- Condition: Malfunctioned
- Location: Apu
- Part time: 15,306 hours, 16,491 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APU FAIL DURING START.  RAMP AGENTS REPORTED SMOKE COMING FROM EXHAUST, BLOWING SMOKE FROM EXHAUST.  STARTED APU WITH EXTERNAL POWER AND APU RAN NORMAL.  DEPRESSED GEN SWITCHLIGHT AND UPON TURNING OFF OF EXTERNAL POWER, APU AUTOSHUTDOWN.  R & R APU DC STARTER/GENERATOR IAW AM TASKS 24-33-01-000-801 + 24-33-01-400-801.  ALSO, REPLACED GEARBOX OUTPUT SHAFT SEAL IAW AMM TASKS 49-90-17-000-801 AND 49-90-17-400-801, AND SERVICED APU WITH ENGINE OIL IAW AMM TASK 12-10-49-612-802.  OPS CHECK OF APU AND STARTER/GENERATOR GOOD.  NO LEAKS DETECTED.  RETURNED TO SERVICE.
